Alert archive / Ohio / Small Craft Advisories in 2025
Small Craft Advisory 13, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Mar 28, 2025, 3:48 PM EDT. It took effect at Mar 29, 2025, 12:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2025, 3:48 PM EDT (19:48 UTC)
- In effect from
- Mar 29, 2025, 12:00 AM EDT
- Expired
- Mar 29, 2025, 2:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
665 WHUS71 KCLE 281948 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 348 PM EDT Fri Mar 28 2025 LEZ145>149-290400- /O.NEW.KCLE.SC.Y.0013.250329T0400Z-250330T0000Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 348 PM EDT Fri Mar 28 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT SATURDAY... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...From midnight tonight to 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
4 follow-up statements
769 WHUS71 KCLE 290107 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 907 PM EDT Fri Mar 28 2025 LEZ145>149-290915- /O.CON.KCLE.SC.Y.0013.250329T0400Z-250330T0000Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 907 PM EDT Fri Mar 28 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...Until 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
482 WHUS71 KCLE 290732 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 332 AM EDT Sat Mar 29 2025 LEZ145>149-291545- /O.EXT.KCLE.SC.Y.0013.000000T0000Z-250329T1800Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 332 AM EDT Sat Mar 29 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
215 WHUS71 KCLE 291403 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1003 AM EDT Sat Mar 29 2025 LEZ145-146-291515- /O.CAN.KCLE.SC.Y.0013.000000T0000Z-250329T1800Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- 1003 AM EDT Sat Mar 29 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Sustained southwest winds will most commonly be between 10 and 20 knots through early this afternoon with a few gusts to 25 knots. Waves will be 3 feet or less in the nearshore waters. This is below advisory criteria, so the advisory has been cancelled. $$ LEZ147>149-291800- /O.CON.KCLE.SC.Y.0013.000000T0000Z-250329T1800Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 1003 AM EDT Sat Mar 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 knots and waves 2 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
024 WHUS71 KCLE 291757 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 157 PM EDT Sat Mar 29 2025 LEZ147>149-291900- /O.EXP.KCLE.SC.Y.0013.000000T0000Z-250329T1800Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 157 PM EDT Sat Mar 29 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... Winds and waves have diminished enough to allow the Small Craft Advisory expire. Southwest winds of 10 to 20 knots continue in the nearshore waters this afternoon with waves 1 to 3 feet. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 1:48 PM EDT, 2 hours earlier.
Area forecast discussion, Mar 28, 1:48 PM EDT, 2 hours before
Area Forecast Discussion National Weather Service Cleveland OH 148 PM EDT Fri Mar 28 2025 .SYNOPSIS... A warm front will lift north across the area today as a low pressure system develops in the Central Plains on Saturday. This low pressure system will move northeast across the Lower Great Lakes on Sunday, extending a cold front east through the area on Monday. High pressure will return by Tuesday. && .NEAR TERM /THROUGH SATURDAY/... 130 PM... Elevated convection ahead of a warm front continues across the area this afternoon, though most of the lightning activity has limited to across far Northwest Ohio and northern Indiana. Heavier pockets of rain will remain possible across the north and eastern halves of the area through the rest of this afternoon, with a few isolated lightning strikes possible as well. Previous discussion... The primary message for the near term forecast is a warm front will move through today with scattered showers followed by much warmer weather on Saturday. The warm front currently stretches from near ther Chicago area down towards southern Ohio this morning. This warm front will lift northward through the area today. There are already scattered showers and isolated thunderstorms developing along this warm front this morning. We anticipate this convection to continue to increase as the warm front advances through the area later today. The average QPF has increased with the latest model guidance with generally a tenth to three tenths of an inch of rainfall possible across the area today. Elevated instability is limited but will be enough for a few rumbles of thunder today. Severe weather is not expected today. Temperatures will range from the lower 60s over NWPA and NEOH to the lower 70s over NWOH this afternoon. Behind the warm front, winds will become southwesterly and gusty 12 to 18 mph with gusts up to 30 mph. The weather will be relatively quiet tonight and most of the day Saturday. Overnight low temperatures will be very mild in the middle to upper 50s tonight. It will be partly cloudy to mostly cloudy on Saturday with gusty southwest winds around 15 to 20 mph with gusts up to 30 mph. Saturday will be very spring-like with high temperatures in the lower to middle 70s. The next chance of rain will hold off until Saturday evening. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... An active short term period in store with the potential for strong to severe storms and heavy rainfall as an upper trough and surface low move across the eastern CONUS. Strong southerly flow with surface wind gusts to 30 MPH will continue to advect warm, moist air into the region through the weekend. By Sunday, high temperatures will top out in the upper 60s to low 70s with accompanying dew points in the mid to upper 50s. Shower coverage will increase from west to east Saturday night into Sunday ahead of the cold frontal passage. Fairly efficient rainfall expected as PWATs will be well above the 75th percentile, based on ILN sounding climatology. WPC continues to highlight a Marginal Risk (Level 1/4) for flooding across portions of the forecast area their Day 3 Excessive Rainfall Outlook. There will be a lull in precipitation Sunday afternoon and early evening ahead of a cold front. Models are coming into better agreement with the timing of the frontal passage late Sunday night into Monday morning. Initiation of strong to severe storms is possible along and ahead of the cold front. The better environment for severe storms currently lies to the west and south of the local area. However MLCAPE values may rise to 1000 J/kg accompanied by bulk shear to 40-50 knots, especially along the I-75 corridor, late Sunday night. Lingering cloud cover and the timing of the frontal passage may inhibit severe weather potential across northern Ohio. Stay tuned to the latest forecasts for updates. With the latest SWODY3 update, SPC has placed the entire forecast area in a Slight Risk (Level 2/5). All hazards are possible in any severe storm that initiates including damaging winds, large hail, and a few tornadoes. Showers will gradually push eastward Monday morning and afternoon as the cold front moves eastward and high pressure builds overhead. Highs will be 10-15 degrees cooler on Monday in the mid to upper 50s. Much cooler on Monday night with lows dipping to the upper 20s to lower 30s. Mean layer flow turns northwesterly behind the cold front by Monday night and some light lake enhanced rain/snow showers may linger through Monday night across the Snowbelt. && .LONG TERM /TUESDAY THROUGH THURSDAY/... Tuesday will be dry as high pressure builds across the region. Another stretch of active weather as a strong low pressure system progresses from the Central Plains into the Great Lakes region. Currently have widespread rain showers entering from the west Wednesday afternoon. CSU-MLP probabilities continue to hint at the potential for strong to severe storms across the Ohio Valley. It's still a bit too far out for specific details, but something to keep an eye on. Cooler high temperatures on Tuesday in the low to mid 40s. The aforementioned low will lift a warm front across the region which will allow for temperatures to increase into the mid 50s to lower 50s by Wednesday and Thursday. && .AVIATION /18Z Friday THROUGH Wednesday/... Mixed-bag of VFR, MVFR, and IFR across the TAF sites this afternoon, associated with vsby drops from rain. The highest confidence for thunderstorms over the next couple of hours is at TOL where persistent tsra has been noted just off to the west. Otherwise, most of the non-VFR vsbys should occur within the next several hours as rain begins to exit the region by this evening. A few isolated to scattered showers are possible towards the end of the TAF period, but did not include any mention at this time given low confidence on non-VFR impacts. Winds are generally out of the south this afternoon, around 10 knots. Winds should quickly increase out of the southwest behind the warm front later this afternoon and evening, 10 to 15 knots with periodic gusts of 20 to 25 knots. Did include LLWS at all TAF sites overnight into Saturday morning as a strong 240-direction low- level jet of 50 to 55 knots develops. Outlook...Non-VFR likely in widespread rain Saturday night into Sunday. Non-VFR likely to return from west to east in scattered to widespread in thunderstorms Sunday night into Monday. Some thunderstorms could be strong to severe Sunday night. Non-VFR may linger in periodic rain and/or low ceilings on Monday. && .MARINE... Southerly winds at 10-15 knots this morning before a warm front lifts northeast across the lake this afternoon and evening. Winds turn southwesterly while increasing to 15-25 knots by early Saturday morning. Wave heights during this timeframe will build to 3-5 feet east of The Islands. Southwesterly winds remain elevated through the day on Saturday before southerly winds 10-15 knots return Saturday night and Sunday. A strong low pressure system will drag a cold front east across the lake Sunday night into Monday, allowing for westerly winds and eventually northwesterly winds to increase to 15- 25 knots. This onshore flow will build wave heights to 3-6 feet along the lakeshore. High pressure builds over the lake on Tuesday with northerly winds gradually decreasing to 10 knots or less through Tuesday. A small craft advisory may be needed late Friday through Saturday, though higher confidence in small craft criteria being met with the westerly to northwesterly winds behind the cold front on Monday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...77 NEAR TERM...77/Kahn SHORT TERM...13 LONG TERM...13 AVIATION...Kahn MARINE...13
Hazardous weather outlook, Mar 28, 2:54 PM EDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 254 PM EDT Fri Mar 28 2025 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-291900- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 254 PM EDT Fri Mar 28 2025 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms are expected Sunday evening and overnight. Some storms could be strong to severe with all hazard types possible, including damaging winds, large hail, and a few tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.